The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Adding more Nori after 3+ years...


#1

After a few weeks of increased symptoms and new sensitivities, I am adding 10 mg to my current 75 mg of Nortriptyline that Ive been on for almost 4 years along with 80 mg of Verapamil. I am actually nervous to start the extra mgs because Im afraid of the potential side effects. I have to do something as my world continues to shrink at a rapid pace. Even my very small very bland diet is causing symptoms now. Anyone else added to their existing meds after staying so long at a certain level? Thanks for your thoughts.


#2

Hi. Been watching yr post hoping somebody with experience might pop up but it seems not. I cannot answer yr query directly but from researching MAV generalky I’ve noticed sometimes preventatives appear to stop working/reduce in effiency after a time, 4-6 years seeming optimum. Generally plp go back to consultant and from those I’ve noticed get changed to another drug in same class. Might be worth asking yr provider particularly if your increase doesn’t help. Something, somewhere has obviously changed. Helen


#3

Thank you Helen for your thiughts. I have wondered too if the existing meds might not be cutting it anymore. The thing that appeared to kicked off this latest relapse was a faux leather jacket that I ordered and wore one morning for about 20 minutes max about a month ago. It really set me off and I promptly returned it. From that day on I have reacted to all sorts of things that dont normally bother me. So frustrated but hoping it improves with increase in Nort. I will def consider talking with neuro about med changes if necessary although I worry about side effects. I so thought that 4 years later I would be improving from this madness, not regressing.


#4

The relentlessness of it all gets one down. Very true. I think the more one restricts one’s life (to avoid triggers) the more hypersensitive one becomes and the more anxious, and the MAV feeds on that anxiety. Lot of it’s Avoidance Anxiety although I still bet your reaction to that faux leather coat was smell hypersensitivity. I can ‘smell’ the newness of it as I type! You do need to expose yourself to tiny bits at a time.m It’s a bit like getting children used to peanuts by feeding them minute doses until they no longer react to it.

One would hope so however it’s worth remembering that migraine preventatives are exactly that. They hopefully stop the attacks occurring but they aren’t curing the condition unfortunately. Helen